advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

In your recent answer about mixing insulins, did you meuld like to try that because our 5 year old son often has high midmorning blood sugars even though we give his R and N half an hour before breakfast, and we have decreased his breakfast and eliminated fruit from it. It makes sense to me to replace some of his morning Regular with lispro to get better coverage of breakfast, but to keep some of the R because that's helping cover his lunch.

What do you think? Of course, we would discuss it with our endocrinologist too, but he doesn't have much lispro experience yet.

Answer:

Yes, you can mix the two insulins to try to achieve the effect you describe. However, you should give the injection right before breakfast because lispro insulin [Humalog®] acts in ten minutes and with a 30 minute interval you would run the risk of hypoglycemia. You may find, in fact that the injection can be given immediately after breakfast which allows you to take both the pre-meal glucose level into consideration as well as your son's appetite. Be sure to let his doctor know what you plan to do and make the change gradually.

DO'B

Original posting 25 Mar 97

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:08:54
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.